MAUDE Adverse Event Report: MENTOR TEXAS SALINE MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS SALINE MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501430
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Concomitant products: saline mentor smooth round moderate profile 350cc, catalog 3501655, sn (b)(4), lot 7638937.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation revision with a saline mentor smooth round spectrum 225 cc and experienced deflation on the left breast implant.As a result, the patient had undergone removal on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 10/31/2019, during evaluation of the sample it appeared intact.Leak testing revealed a tear within a crease on the posterior view; the tear measured approximately less than 0.1 cm.No other anomalies were observed.These kind of findings are consistent with a crease/fold failure which is a known inherent risk associated with the use of saline-filled mammary prostheses and may be the result of one or more of the following contributing factors: underinflation or overinflation of the device, continuous and sustained stresses to the device - such as or too small a breast pocket and folding or wrinkling of the shell in the breast pocket.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, it was reported to mentor that the date of surgery was (b)(6) 2019.Patient¿s date of birth was (b)(6) 1968.The patient was 50 years-old at the time of the event.The patient had a history of poland syndrome on the right.The replacement breast implants were unspecified silicone breast implants.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 9/19/2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 9/25/2019, it was reported to mentor that the replacement implants were mentor memorygel breast implant 325cc on the right breast implant and mentor memorygel breast implant 200cc on the left breast implant.Manufacturer¿s reference number: (b)(4).

Brand Name
SALINE MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8761027
Report Number1645337-2019-14873
Device Sequence Number19474297
Product Code FWM
UDI-Device Identifier00081317001973
UDI-Public00081317001973
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number3501430
Device Lot Number6785364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer09/11/2019
09/19/2019
09/25/2019
10/31/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date09/11/2019
09/20/2019
09/27/2019
11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR